Wildfire, Blue Mountains
- When
- September 24, 12:00 AM PST to September 29, 11:59 PM PST
- Where
- Blue Mountains forecast zone
- Reported by
- NEWSPAPER
The Blalock Fire, centered 10 miles southeast of Milton-Freewater, burned 125 acres. Two engines, two hotshot crews, one tender, and one dozer assisted in putting out the blaze.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Blalock Fire, centered 10 miles southeast of Milton-Freewater, burned 125 acres. Two engines, two hotshot crews, one tender, and one dozer assisted in putting out the blaze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 23, 7:40 PM PST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 PM PDT FRI SEP 23 2005
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE
SLOWLY MOVING THROUGH EASTERN OREGON AND WASHINGTON AND INTO IDAHO
THIS EVENING. AS A RESULT...PLENTY OF MID AND HIGH LEVEL CLOUDS
CONTINUE TO LINGER OVER EASTERN OREGON...WITH A FEW LIGHT RETURNS
STILL SHOWING UP ON RADAR IMAGERY OVER NORTHEAST OREGON. ON THE
BACK SIDE OF THE TROUGH...DRY NORTHERLY FLOW IS FILTERING INTO THE
REGION. AS A RESULT...SKIES ARE CLEARING ACROSS MOST OF WASHINGTON
AND NORTH CENTRAL OREGON. AS THE TROUGH CONTINUES TO SHIFT EAST
OVERNIGHT...THIS DRY AND COOLER AIR WILL CONTINUE TO SPREAD SOUTH
AND EAST. WITH CLEARING SKIES...LIGHT WINDS...AND OPTIMAL
RADIATIONAL COOLING ACROSS THE REGION TONIGHT...MANY LOCATIONS WILL
SEE THEIR FIRST FROST AND FREEZE OF THE SEASON. THEREFORE...FREEZE
WARNING REMAIN IN EFFECT FOR THE YAKIMA...KITTITAS...AND JOHN DAY
VALLEYS AS WELL AS NORTH CENTRAL OREGON. PALMER
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITE THROUGH THE
NEXT 24 HOURS. AN UPPER LEVEL TROUGH CONTINUES TO MOVE ACROSS THE
REGION...WITH DRIER AIR FILTERING ACROSS WASHINGTON AND OREGON.
JUST A FEW MID AND HIGH LEVEL CLOUDS REMAIN OVER KRDM...KPDT...AND
KALW...AND THESE CLOUDS WILL BEGIN TO CLEAR NEAR OR SHORTLY AFTER
06Z. PALMER
&&
.PREVIOUS DISCUSSION (ISSUED AT 200 PM PDT)...SATURDAY THROUGH
MONDAY...SATURDAY WILL BRING MOSTLY SUNNY SKIES AS HIGH PRESSURE
BUILDS IN. HIGH TEMPERATURES WILL WARM SLIGHTLY COMPARED TO FRIDAY
AFTERNOON ACROSS THE LOWLANDS...WITH A SIGNIFICANT WARMUP FOR MTN
LOCATIONS THAT WERE VERY COOL ON FRIDAY WITH CLOUDS/PRECIP. SATURDAY
NIGHT WILL BRING ANOTHER ROUND OF RADIATIONAL COOLING...WITH VERY DRY
AIR IN PLACE...WITH THE COLUMBIA BASIN UNDER THE DRIEST/CALMEST
AIR...WITH A FREEZE POSSIBLE. WILL ISSUE A SPECIAL WEATHER STATEMENT
ADDRESSING THE POSSIBLE FREEZE. DRY WEATHER WILL CONTINUE SUNDAY AND
MONDAY UNDER HIGH PRESSURE...WITH MILD DAYS AND COOL NIGHTS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...QUIET WEATHER PATTERN TO
START THE WEEK WITH RIDGING OVER THE REGION. WARM AFTERNOON
TEMPERATURES...CLEAR SKIES...AND COOL OVERNIGHT LOWS ARE
ANTICIPATED. SHOULD BE SOME INVERSIONS SETTING UP WITH WARMER RIDGES
AT NIGHT THROUGH AT LEAST THURSDAY MORNING. BY THURSDAY AFTERNOON IT
WILL MOISTEN UP AS FAST LOW AMPLITUDE FLOW SETS UP FOR THE REST OF
THE WEEK. THIS WILL FAVOR COOLER TEMPERATURES AND A CHANCE OF RAIN
WITH THE BEST CHANCES OVER THE HIGHER ELEVATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 37 69 35 75 / 0 0 0 0
ALW 40 69 37 74 / 0 0 0 0
PSC 32 73 30 76 / 0 0 0 0
YKM 32 73 32 77 / 0 0 0 0
HRI 33 71 30 77 / 0 0 0 0
ELN 31 72 33 76 / 0 0 0 0
RDM 26 67 26 73 / 10 0 0 0
LGD 28 65 28 73 / 10 0 0 0
5J0 29 67 29 73 / 20 0 0 0
DLS 39 74 37 80 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 10 PM FRIDAY TO 8 AM SATURDAY FOR ORZ042-
ORZ047.
WA...FREEZE WARNING FROM 10 PM FRIDAY TO 8 AM SATURDAY FOR WAZ026-
WAZ027.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/89/78HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
301 PM PDT FRI SEP 23 2005
WAZ024>030-ORZ041>050-241230-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
301 PM PDT FRI SEP 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
FREEZE WARNING
KITTITAS VALLEY, YAKIMA VALLEY, NORTH CENTRAL OREGON, JOHN DAY
BASIN
A COLD FRONT WILL SWEEP ACROSS EASTERN OREGON TONIGHT...BRINGING
SCATTERED SHOWERS OVER THE NORTHEAST OREGON MOUNTAINS. CLEAR SKIES
AND LIGHT WINDS ACROSS PORTIONS OF CENTRAL OREGON AND WASHINGTON
WILL ALLOW TEMPERATURES WILL DROP TO BELOW FREEZING. THIS WILL BE
THE FIRST FREEZE OF THE SEASON OVER THESE LOCATIONS...THUS A
FREEZE WARNING IS IN EFFECT TONIGHT. REFER TO THE LATEST FREEZE
WARNING PDXNPWPDT WWUS76 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FREEZING TEMPERATURES POSSIBLE SATURDAY NIGHT
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
HIGH PRESSURE WILL BUILD ACROSS THE REGION THIS WEEKEND. THE CLEAR
SKIES AND LIGHT WINDS ASSOCIATED WITH THE HIGH WILL PRODUCE
IDEAL CONDITIONS FOR RADIATIONAL COOLING. TEMPERATURES WILL FALL
RAPIDLY SATURDAY NIGHT...WITH THE FIRST FREEZE OF THE SEASON
POSSIBLE ACROSS THE LOWER COLUMBIA BASIN AND THE LOWER VALLEYS OF
THE BLUE MOUNTAIN FOOTHILLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474145.